Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

May 2, 2016Van Buren County, Warren County, Tennessee

NWS Nashville, TN issued this special weather statement at May 2, 2016, 1:13 PM CDT for Van Buren County, Warren County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2016, 1:13 PM CDT (18:13 UTC)
Expired
May 2, 2016, 1:45 PM CDT
In force
32 min
Issued by
NWS Nashville, TN

Counties Van Buren County, TN, Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 103 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

382 
WWUS84 KOHX 021813
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
113 PM CDT MON MAY 2 2016
 
TNZ078-080-021845-
VAN BUREN TN-WARREN TN-
113 PM CDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WARREN AND NORTHERN VAN
BUREN COUNTIES UNTIL 145 PM CDT...

AT 112 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MCMINNVILLE...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE...SPENCER...AND ROCK ISLAND STATE PARK.

LAT...LON 3558 8572 3565 8583 3583 8569 3582 8564
      3579 8560 3581 8560 3579 8552 3581 8552
      3581 8550 3582 8548 3581 8547 3582 8546
      3576 8532
TIME...MOT...LOC 1812Z 220DEG 26KT 3567 8568 

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 2, 12:46 PM CDT, 27 minutes earlier.

Area forecast discussion, May 2, 12:46 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1246 PM CDT MON MAY 2 2016

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

SEVERE THUNDERSTORM WARNING IN EFFECT FOR NORTHEAST DICKSON AND
CHEATHAM COUNTIES UNTIL 1030 AM CDT. CORE HAS 59 DBZ ABOVE -20
CELSIUS.

LOOK FOR NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE TO
TRANLATE EASTWARD ACROSS MIDDLE TENNESSEE AS WE GO THROUGH THE
REMAINDER OF THE MORNING AND INTO THE AFTERNOON AND BEGIN ENDING
FROM THE WEST AFTER 18Z. HIGHS TODAY IN THE LOW TO MIDDLE 70S LOOK
GOOD AT THIS TIME.

.CLIMATE...

...5TH DRIEST APRIL IN NASHVILLE...AND THE DRIEST SINCE 1992...

NASHVILLE EXPERIENCED ITS DRIEST APRIL SINCE 1992 AND THE 5TH
DRIEST ON RECORD. RAINFALL RECORDS FOR NASHVILLE DATE BACK TO
1870.

FIVE DRIEST APRIL'S ON RECORD:
1986...0.52
1915...0.72
1992...0.77
1987...1.03
2016...1.12

RAINFALL FOR APRIL 2016 TOTALED 1.12 INCHES WHICH IS 2.88 INCHES
BELOW NORMAL.THE GREATEST RAINFALL IN A 24 HOUR PERIOD WAS 0.68
INCH ON MARCH 31ST AND APRIL 1ST. APRIL 2016 WAS THE DRIEST MONTH
IN NASHVILLE SINCE SEPTEMBER 2014.

THE TEMPERATURE AVERAGED ABOVE 3.4 DEGREES ABOVE NORMAL IN NASHVILLE
FOR APRIL. THE AVERAGE HIGH WAS 74.6 DEGREES AND THE AVERAGE LOW
WAS 50.2 DEGREES. THERE WERE NO TEMPERATURE RECORDS TIED OR BROKEN
IN APRIL. APRIL 2016 WAS THE 8TH CONSECUTIVE APRIL WITH ABOVE
NORMAL TEMPERATURES IN NASHVILLE.

THERE WERE 3 DAYS WITH THUNDERSTORMS IN APRIL.

THE AVERAGE WIND SPEED WAS 7.0 MILES AN HOUR. THE FASTEST GUST WAS
49 MILES AN HOUR FROM THE SOUTH ON THE 11TH.

THERE WERE 7 DAYS WITH FOG. NO DAYS WITH DENSE FOG.

NO TORNADOES OCCURRED IN TENNESSEE DURING THE MONTH OF APRIL 2016.
THE LAST TIME THERE WERE NO TORNADOES IN THE MONTH OF APRIL IN
TENNESSEE WAS IN 2005.

&&

.AVIATION...
18Z TAF DISCUSSION.

-SHRA/-TSRA TO AFFECT CKV THROUGH 19Z...BNA THROUGH 20Z..AND CSV
THROUGH 00Z THIS AFTERNOON AS UPPER WAVE MOVES ACROSS REGION.
PREDOMINATE MVFR/IFR CONDITIONS UNTIL PRECIP ENDS WHEN MVFR/VFR
CAN BE EXPECTED. OVERNIGHT...PLENTIFUL LOW LEVEL MOISTURE WILL
ALLOW FOR IFR CIGS/VIS TO RETURN TO CSV. LIGHT NORTH TO NORTHWEST
WINDS ANTICIPATED THROUGH THE TAF PERIOD AT CKV/BNA...AND LIGHT
SOUTHERLY WINDS BECOMING WESTERLY THEN NORTHWESTERLY AT CSV.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM/AVIATION........55/SHAMBURGER
LONG TERM..................01/BOYD
Hazardous weather outlook, May 2, 5:13 AM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
513 AM CDT MON MAY 2 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-031015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
513 AM CDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL DEVELOP FROM LATE MORNING THROUGH
THE AFTERNOON MAINLY SOUTH OF I-40. SMALL HAIL AND STRONG WIND
GUSTS ARE POSSIBLE WITH TODAY'S STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TODAY.

ROSE

In the hours before

Special weather statement, May 2, 11:45 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 AM CDT MON MAY 2 2016

TNZ034-066-021715-
CUMBERLAND TN-FENTRESS TN-
1145 AM CDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CUMBERLAND AND
SOUTHWESTERN FENTRESS COUNTIES UNTIL 1215 PM CDT...

AT 1145 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF FAIRFIELD GLADE...OR 16 MILES NORTH OF CROSSVILLE...
MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARKRANGE.

LAT...LON 3608 8497 3620 8507 3631 8490 3628 8488
      3624 8488 3624 8489 3623 8489 3621 8491
      3618 8490 3615 8491 3613 8487 3610 8485
TIME...MOT...LOC 1645Z 234DEG 23KT 3618 8494

SHAMBURGER
Local storm report, May 2, 12:04 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1204 PM CDT MON MAY 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 AM     HAIL             7 NE CHARLOTTE          36.26N  87.26W
05/02/2016  E0.88 INCH       DICKSON            TN   FACEBOOK

            PEA TO NICKLE SIZE HAIL NEARLY COVERED THE GROUND IN
            THE 1400 BLOCK OF MAPLE VALLEY ROAD

&&

CORRECTED EVENT...REMARKS

EVENT NUMBER OHX1600418

SHAMBURGER
Special weather statement, May 2, 12:08 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1208 PM CDT MON MAY 2 2016

TNZ080-021745-
VAN BUREN TN-
1208 PM CDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAN BUREN COUNTY
UNTIL 1245 PM CDT...

AT 1208 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF SPENCER...OR NEAR FALL CREEK FALLS STATE
PARK...MOVING NORTHEAST AT 20 MPH.

PEA TO HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FALL CREEK FALLS STATE PARK.

LAT...LON 3576 8527 3575 8526 3575 8527 3572 8527
      3561 8538 3568 8542 3579 8532 3580 8528
      3579 8527 3578 8527 3578 8526 3577 8526
TIME...MOT...LOC 1708Z 237DEG 19KT 3569 8533

SHAMBURGER
Special weather statement, May 2, 12:15 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1215 PM CDT MON MAY 2 2016

TNZ009-029-021800-
TROUSDALE TN-MACON TN-
1215 PM CDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR MACON AND NORTHERN TROUSDALE
COUNTIES UNTIL 100 PM CDT...

AT 1215 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HARTSVILLE...MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...HARTSVILLE...RED BOILING SPRINGS AND BUGTUSSLE.

LAT...LON 3662 8579 3661 8580 3648 8582 3636 8617
      3645 8624 3648 8624 3664 8612
TIME...MOT...LOC 1715Z 240DEG 28KT 3647 8613

SHAMBURGER
Special weather statement, May 2, 12:56 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1256 PM CDT MON MAY 2 2016

TNZ079-021830-
GRUNDY TN-
1256 PM CDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRUNDY COUNTY UNTIL
130 PM CDT...

AT 1255 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GRUETLI-LAAGER...OR 13 MILES WEST OF DUNLAP...MOVING NORTHEAST AT 30
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRUETLI-LAAGER...AND PALMER.

LAT...LON 3534 8571 3543 8554 3542 8551 3541 8551
      3541 8549 3539 8550 3538 8549 3537 8550
      3534 8554 3532 8556 3530 8563 3530 8566
      3529 8568
TIME...MOT...LOC 1755Z 239DEG 27KT 3533 8561

SHAMBURGER
Special weather statement, May 2, 1:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
113 PM CDT MON MAY 2 2016

TNZ078-080-021845-
VAN BUREN TN-WARREN TN-
113 PM CDT MON MAY 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WARREN AND NORTHERN VAN
BUREN COUNTIES UNTIL 145 PM CDT...

AT 112 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MCMINNVILLE...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE...SPENCER...AND ROCK ISLAND STATE PARK.

LAT...LON 3558 8572 3565 8583 3583 8569 3582 8564
      3579 8560 3581 8560 3579 8552 3581 8552
      3581 8550 3582 8548 3581 8547 3582 8546
      3576 8532
TIME...MOT...LOC 1812Z 220DEG 26KT 3567 8568

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 9:27 AM CDTSpecial Weather StatementOHXDickson63 min
May 2, 9:43 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson47 min
May 2, 10:16 AM CDTSpecial Weather StatementOHXDavidson29 min
May 2, 10:29 AM CDTSpecial Weather StatementOHXCheatham46 min
May 2, 11:11 AM CDTSpecial Weather StatementOHXSumner34 min
May 2, 11:45 AM CDTSpecial Weather StatementOHXFentress30 min
May 2, 12:08 PM CDTSpecial Weather StatementOHXVan Buren37 min
May 2, 12:15 PM CDTSpecial Weather StatementOHXMacon, Trousdale45 min
May 2, 12:56 PM CDTSpecial Weather StatementOHXGrundy34 min
May 2, 1:49 PM CDTSpecial Weather StatementOHXWhite26 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.